Solutions for Non-Newtonian Flow Into Elliptical Openings

[+] Author and Article Information
A. Bogobowicz, L. Rothenburg, M. B. Dusseault

Department of Civil Engineering, University of Waterloo, Waterloo, Ontario N2L 3G1 Canada

J. Appl. Mech 58(3), 820-824 (Sep 01, 1991) (5 pages) doi:10.1115/1.2897268 History: Received November 09, 1989; Revised June 20, 1990; Online March 31, 2008


A semi-analytical solution for plane velocity fields describing steady-state incompressible flow of nonlinearly viscous fluid into an elliptical opening is presented. The flow is driven by hydrostatic pressure applied at infinity. The solution is obtained by minimizing the rate of energy dissipation on a sufficiently flexible incompressible velocity field in elliptical coordinates. The medium is described by a power creep law and solutions are obtained for a range of exponents and ellipse eccentricites. The obtained solutions compare favorably with results of finite element analysis.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In